Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 23, NWS Springfield, MO

March 26, 2000Barry County, Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2000, 12:24 PM CST for Barry County, Stone County, Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 12:24 PM CST (18:24 UTC)
Expired
Mar 26, 2000, 1:15 PM CST
In force
51 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Barry County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 12:36 PM CSTHail 1.75Wheaton, MO
Mar 26, 1:10 PM CSTHail 0.88Kimberling City, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 261825
SVRSGF
MOC009-209-261915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI.
  STONE COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 115 PM CST.

* AT 1218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WHEATON TO  
CASSVILLE TO 7 MILES EAST OF CASSVILLE...MOVING EAST AT 30 MPH.   
THESE STORMS AREA CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF 
QUARTERS AND 60 MPH WINDS.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   EXETER BY 1240 PM CST.
   CASSVILLE BY 1245 PM CST.

OTHER LOCATIONS AFFECTED BY THE STORMS INCLUDE...EMERALD BEACH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE ;AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

RUNNELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:35 AM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 26, 10:35 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 AM CST SUN MAR 26 2000

PARAMETERS COMING TOGETHER FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING. 60+ DEWPOINTS HAVE MOVED AS FAR NORTH AS TULSA. COLD FRONT
SURGING SOUTH THROUGH CENTRAL NEBRASKA. SMALL AREA OF THUNDERSTORMS
OVER SOUTHERN KANSAS EARLY THIS MORNING HAD MOVED INTO NORTHEAST
OKLAHOMA AND INTENSIFIED SLIGHTLY...BUT THE STRONGEST STORMS SHOULD
REMAIN SOUTH OF THE FORECAST AREA.

MODIFICATION OF THE 12Z SPRINGFIELD SOUNDING FOR SURFACE
TEMPERATURE OF 75 AND DEWPOINT OF 60 PRODUCED A LIFTED INDEX OF -10
AND A CAPE OF 3300. POSSIBLE FLIES IN THE OINTMENT INCLUDE A
RELATIVELY WEAK WIND FIELD (30 TO 40 KTS AT 850 AND 700 MB)...AS
WELL AS CIRRUS AND LOW CLOUDS ASSOCIATED WITH OKLAHOMA STORMS
PREVENTING TEMPERATURES FROM WARMING INTO THE 70S.

WILL UPDATE THE ZONES BY 1130 AM TO REMOVE AFTERNOON WORDING AND
ADJUST TEMPERATURES SLIGHTLY. LOOKS LIKE IT WILL BE AN ACTIVE
AFTERNOON AND EVENING.

.SGF...NONE.

SUTTON

In the hours before

Special weather statement, Mar 26, 8:30 AM CST, 3 hours 54 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CST SUN MAR 26 2000

...THE SEVERE WEATHER THREAT HAS BEEN UPGRADED TO A MODERATE RISK...

A DEVELOPING COLD FRONT OVER THE NORTHERN PLAINS THIS SUNDAY MORNING
WILL DESCEND QUICKLY THROUGH THE MISSOURI OZARKS THIS AFTERNOON AND
EXIT INTO THE MISSISSIPPI VALLEY TONIGHT.  SUNSHINE AND MOISTURE
FLOWING NORTHWARD AHEAD OF THE SYSTEM WILL RESULT IN THE ATMOSPHERE
BECOMING HIGHLY UNSTABLE THROUGHOUT THE REGION.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT AND
MOVE INTO SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI BY MID
AFTERNOON...THEN MOVE VERY QUICKLY SOUTHEAST...REACHING
THE ROLLA AND WEST PLAINS REGIONS BY 9 PM.

THERE WILL BE A THREAT OF TORNADOES OVER FAR SOUTHWEST
MISSOURI...OTHERWISE THE MAIN THREAT FROM THIS STORM SYSTEM WILL BE
DAMAGING WIND.

SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY
MONITOR FOR WATCHES AND WARNINGS.  SPOTTER ACTIVATION IS LIKELY OVER
SOUTHEAST KANSAS BY MID AFTERNOON...THE CENTRAL MISSOURI LAKES
TO SPRINGFIELD REGION BY LATE AFTERNOON/EARLY EVENING...AND SOUTH
CENTRAL MISSOURI BY MID EVENING.

THE STORMS WILL MOVE QUICKLY...SO SPOTTERS ARE URGED TO DEPLOY WELL
AHEAD OF THE ADVANCING SQUALL LINE.

.OUTLOOK FOR MONDAY THROUGH THURSDAY...

THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT
AND WEDNESDAY.

RUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:59 AM CSTSevere Thunderstorm WarningSGFJasper, Newton51 min
Mar 26, 12:32 PM CSTSevere Thunderstorm WarningSGFMcDonald28 min
Mar 26, 12:42 PM CSTSevere Thunderstorm WarningSGFBarton, Dade33 min
Mar 26, 1:10 PM CSTSevere Thunderstorm WarningSGFCedar50 min
Mar 26, 1:15 PM CSTSevere Thunderstorm WarningSGFBarry, Stone45 min
Mar 26, 1:27 PM CSTSevere Thunderstorm WarningSGFTaney48 min
Mar 26, 1:27 PM CSTSevere Thunderstorm WarningSGFGreene48 min
Mar 26, 1:44 PM CSTSevere Thunderstorm WarningSGFPolk31 min
Mar 26, 1:48 PM CSTSevere Thunderstorm WarningSGFHickory, St. Clair42 min
Mar 26, 2:07 PM CSTSevere Thunderstorm WarningSGFDallas, Webster53 min
Mar 26, 2:16 PM CSTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney59 min
Mar 26, 2:33 PM CSTSevere Thunderstorm WarningSGFCamden42 min
Mar 26, 2:41 PM CSTSevere Thunderstorm WarningSGFLaclede, Pulaski64 min
Mar 26, 3:18 PM CSTSevere Thunderstorm WarningSGFMaries, Miller57 min
Mar 26, 3:18 PM CSTSevere Thunderstorm WarningSGFPhelps57 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.